MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA NSC VALVE, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA NSC VALVE, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 42365
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned valve was patent.It met the requirements for reflux, pressure-flow, pre-implantation.Proteinaceous debris was noted within the interior and exterior of the valve.The instructions for use that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization or other debris¿.The valve did not meet the requirements for leak testing due to a tear in the top of the cassette housing chamber.It is unknown how or when this damage occurred.The instructions for use that accompany the device caution that ¿care should be taken in handling the valves as silicone has a low cut and tear resistance.¿ it is also suggested that the valve be placed in a surgically created loose subgaleal pocket.This allows gentle placement of the valve and minimizes handling with surgical tools.A review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the reservoir leaked during pre-implantation testing.According to the report, the procedure was completed using another device.Reportedly, there was no injury to the patient.

Brand Name
STRATA NSC VALVE, REGULAR
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6395023
Report Number2021898-2017-00105
Device Sequence Number48030
Product Code JXG
UDI-Device Identifier00643169466111
UDI-Public00643169466111
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K033850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue Number42365
Device Lot NumberE18938
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2017
Initial Report FDA Received Date03/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1